Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 1996, 4:26 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1996, 4:26 PM PDT (23:26 UTC)
- Expired
- Jul 15, 1996, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 152327 FFWLAS NVC017-160130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 426 PM PDT MON JUL 15 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...EAST CENTRAL...SOUTHEAST AND SOUTH-CENTRAL LINCOLN COUNTY AT 420 PM PDT...FLASH FLOODING AROUND EAST-CENTRAL LINCOLN COUNTY CONTINUED. REPORTS FROM CALIENTE AND THE LINCOLN COUNTY SHERIFFS OFFICE REPORTED FLASH FLOODING IN AND AROUND CALIENTE AND SOME OF THE SURROUNDING WASHES AND CANYONS. NEW STORMS HAVE DEVELOPED TOWARD SOUTHEAST LINCOLN COUNTY AND OTHER STORMS HAVE RAPIDLY DEVELOPED OVER SOUTH-CENTRAL LINCOLN COUNTY. THE FLASH FLOOD WARNING FOR EAST-CENTRAL LINCOLN COUNTY HAS BEEN EXTENDED AND EXPANDED UNTIL 630 PM PDT TO INCLUDE MUCH OF EASTERN AND SOUTHERN LINCOLN COUNTY. AREAS MOST AFFECTED BY THIS FLASH FLOOD WARNING INCLUDES THE TOWN OF CALIENTE AND ALL SURROUNDING WASHES...CREEKS AND CANYONS...INCLUDING CLOVER CREEK AND MEADOW VALLEY WASH. HIGHWAY 317 MAY ALREADY BE CLOSED ALONG WITH THE ROUTE EAST OF CALIENTE. OTHER AREAS WHICH ARE INCLUDED IN THIS FLASH FLOOD WARNING INCLUDE ELGIN...CARP...ASH SPRINGS...ALAMO AND HIGHWAY 93 SOUTH OF THERE. THE DESERT NATIONAL WILDLIFE RANGE IN LINCOLN COUNTY IS ALSO INCLUDE IN THIS FLASH FLOOD WARNING. THIS IS A PARTICULARLY DANGEROUS SITUATION AND PEOPLE SHOULD NOT TAKE THIS FLOODING SITUATION LIKELY. DO NOT CROSS FLOODED ROADWAYS AND CLIMB TO SAFETY IF NEED BE. REMEBER...FLASH FLOODS KILL! MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:25 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 15, 2:25 PM PDT, 2 hours 1 minute before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT MON JUL 15 1996 THUNDERSTORMS BREWING AROUND THE CWA. THE CAPPED ENVIRONMENT THIS MORNING REALLY LET GO. 850 THETA-E ORIENTED SE-NW ACRS MOHAVE AND CLARK REALLY PROVIDED THE UMPH. LAS SOUNDING WITH 20.5 C THETA-W AND SLOW MOVING NATURE ALOFT IS PROVIDING SOME LOCALLY HEAVY PRECIP. THIS THETA-E RDG/MSTR AXIS WKNS AND PULLS EWD TO THE EARN PRTN OF MOHAVE AND CNTRL SRN UT TMW. REMNANT MSTR AROUND SRN NV AND MOHVE COUNTY TO SPAWN WIDELY SCTD SHWRS TMW. AS TROF PULLS INTO WRN US BREEZY CONDS CAN BE EXPECTED IN THE AFTN TUE AND WED AS GRADS TIGHTEN SLIGHTLY. WED MOST OF MSTR AND DYNAMICS PULL E OF CWA MAKING FOR MSTLY SUNNY SKIES. IN THE XTNDD MOST MODELS PAINT PICTURE OF A DRIER COOLER SOUTHWEST FLO. THE EXCEPTION BEING THE AVN WHICH BROADBRUSHES THE NW AZ AND SRN NV WITH SE FLO. I WL GO WITH THE EURO...UK...MRF AND GO DRvY IN THE THROUGHOUT EXTNDD. LAS31-0. CORDERO
In the hours before
Special weather statement, Jul 15, 12:40 PM PDT, 3 hours 46 minutes before
NVZ008-009-AZZ003-CAZ014-019-152245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 PM PDT (1241 PM MST) MON JUL 15 1996 ...SHOWERS AND THUNDERSTORMS OCCURRING OVER CLARK COUNTY IN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO COUNTY IN CALIFORNIA... 1...IN SOUTHERN CALIFORNIA...AT 1235 PM PDT LAS VEGAS WEATHER SERVICE AND EDWARDS AIR FORCE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS ALONG THE INYO AND SAN BERBARDINO BORDER MOVING NORTH ON CALIFORNIA STATE ROUTE 127. THESE SHOWERS WILL INTENSIFY INTO THUNDERSTORMS THIS EARLY AFTERNOON AS THEY APPROACH THE TOWNS OF TECOPA AND SHOSHONE IN INYO COUNTY. 2...IN MOHAVE COUNTY...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE BILL WILLIAMS RIVER ALONG THE SOUTHERN BORDER OF THE COUNTY. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE WEST. SOME ADDITIONAL THUNDERSTORMS HAVE BEEN INDICATED ALONG I-40 ABOUT 10 MILES EAST OF KINGMAN. 3...IN SOUTHERN NEVADA...SHOWERS AND THUNDERSTORMS WERE DETECTED ALONG THE SHEEP RANGE NEAR THE LINCOLN/CLARK COUNTY BORDER AND IN PORTIONS OF THE SPRING MOUNTAINS RECREATION AREA IN CLARK COUNTY. THE STRONGEST STORMS DETECTED BY LAS VEGAS DOPPLER RADAR WERE IN LINCOLN COUNTY NEAR CALIENTE. THIS CLUSTER OF THUNDERSTORMS IS SLOWLY MOVING EAST INTO EATSERN WASHINGTON COUNTY IN UTAH. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO IN SOUTHERN CALIFORNIA THIS AFTERNOON. ANY OF THE SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN NEVADA ...MOHAVE COUNTY IN ARIZONA OR SAN BERNANDINO WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY SHOWERS MAY BE ENCOUNTERED WITH THESE STORMS. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES ON AREA ROADWAYS BY BLOWING DUST OR SAND EVEN THOUGH THE PARENT SHOWER OR THUNDERSTORM IS MILES AWAY. LISTEN TO THIS STATION FOR FURTHER INFORMATION AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CORDERO
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:10 PM PDT | Flash Flood Warning | VEF | Clark | 65 min |
| Jul 15, 1:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 65 min |
| Jul 15, 1:15 PM PDT | Flash Flood Warning | VEF | Lincoln | 60 min |
| Jul 15, 1:15 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 60 min |
| Jul 15, 1:46 PM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Jul 15, 1:46 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 15, 2:13 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 15, 2:24 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 15, 2:47 PM PDT | Flash Flood Warning | VEF | Clark | 58 min |
| Jul 15, 2:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 15, 3:31 PM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Jul 15, 3:31 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Jul 15, 4:26 PM PDT | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 15, 4:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.